Alert archive / Wisconsin / Gale Warnings in 2013
Gale Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Jan 19, 2013, 4:42 AM CST. It took effect at Jan 19, 2013, 3:00 PM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2013, 4:42 AM CST (10:42 UTC)
- In effect from
- Jan 19, 2013, 3:00 PM CST
- Expired
- Jan 20, 2013, 3:49 AM CST
- In force
- 13 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
277 WHUS73 KGRB 191042 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 442 AM CST SAT JAN 19 2013 ...WEST TO NORTHWEST GALES EXPECTED LATER TODAY AND TONIGHT... .WEST TO NORTHWEST GALES WILL DEVELOP IN THE WAKE OF AN ARCTIC COLD FRONTAL PASSAGE LATER TODAY INTO TONIGHT. GALE FORCE GUSTS TO 45 KTS ARE ANTICIPATED. LMZ541>543-191845- /O.CAN.KGRB.SC.Y.0011.000000T0000Z-130119T1200Z/ /O.NEW.KGRB.GL.W.0005.130119T2100Z-130120T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 442 AM CST SAT JAN 19 2013 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WEST TO NORTHWEST WINDS WILL INCREASE TO 30 KTS...WITH GALE FORCE GUSTS TO 45 KTS EXPECTED TONIGHT. * WAVES WILL BUILD TO 3 TO 5 FT NEAR THE SHORELINE...AND 4 TO 7 FT TOWARD OPEN WATERS...TONIGHT. * AREAS OF FREEZING SPRAY WILL DEVELOP...ESPECIALLY AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ521-522-191845- /O.NEW.KGRB.GL.W.0005.130119T2100Z-130120T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 442 AM CST SAT JAN 19 2013 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY. * WEST TO NORTHWEST WINDS WILL INCREASE TO 30 KTS...WITH GALE FORCE GUSTS TO 45 KTS EXPECTED TONIGHT. * WAVES WILL BUILD TO 4 TO 7 FT TONIGHT. * AREAS OF FREEZING SPRAY MAY DEVELOP...ESPECIALLY AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KIECKBUSCH
4 follow-up statements
797 WHUS73 KGRB 191629 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1029 AM CST SAT JAN 19 2013 ...WEST TO NORTHWEST GALES EXPECTED LATE THIS AFTERNOON AND TONIGHT... .WEST TO NORTHWEST GALES WILL DEVELOP IN THE WAKE OF AN ARCTIC COLD FRONTAL PASSAGE LATER THIS AFTERNOON INTO TONIGHT. GALE FORCE GUSTS TO 45 KTS ARE ANTICIPATED. LMZ521-522-541>543-200030- /O.CON.KGRB.GL.W.0005.130119T2100Z-130120T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1029 AM CST SAT JAN 19 2013 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY... * WEST TO NORTHWEST WINDS WILL INCREASE TO 30 KTS...WITH GALE FORCE GUSTS TO 45 KTS EXPECTED TONIGHT. * WAVES WILL BUILD TO 3 TO 5 FT ON THE BAY...TO 4 TO 6 FT TOWARD OPEN WATERS. * AREAS OF FREEZING SPRAY MAY DEVELOP...ESPECIALLY AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
278 WHUS73 KGRB 192104 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 304 PM CST SAT JAN 19 2013 ...WEST TO NORTHWEST GALES EXPECTED LATE THIS AFTERNOON AND TONIGHT...WITH HEAVY FREEZING SPRAY EXPECTED AFTER MIDNIGHT THROUGH SUNDAY MORNING... .WEST TO NORTHWEST WILL CONTINUE TO INCREASE IN THE WAKE OF AN ARCTIC COLD FRONTAL PASSAGE LATER THIS AFTERNOON INTO TONIGHT. EXPECT NORTHWEST GALES WITH GALE FORCE GUSTS TO 45 KTS EARLY THIS EVENING UNTIL MIDNIGHT...THEN WEST WINDS TO AROUND 30 KTS THROUGH SUNDAY MORNING. ARCTIC AIR WILL RUSH IN BEHIND THE COLD FRONT TONIGHT. TEMPERATURES COMBINED WITH INCREASING WAVES DUE TO STRONG WINDS WILL CREATE CONDITIONS FAVORABLE FOR HEAVY FREEZING SPRAY AFTER MIDNIGHT ON LAKE MICHIGAN. EXPECTED FREEZING SPRAY TO CONTINUE THROUGH SUNDAY MORNING BEFORE WINDS AND WAVES SUBSIDE AND CONDITIONS IMPROVE. LMZ541>543-200515- /O.CON.KGRB.GL.W.0005.000000T0000Z-130120T1200Z/ /O.NEW.KGRB.UP.W.0001.130120T0600Z-130120T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 304 PM CST SAT JAN 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY. * WEST TO NORTHWEST WINDS WILL INCREASE TO 35 KTS THIS EVENING...WITH GALE FORCE GUSTS TO 45 KTS EXPECTED BEFORE MIDNIGHT. * WAVES WILL BUILD TO 4 TO 7 FT. * EXPECT HEAVY FREEZING SPRAY TO DEVELOP AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS...OR VESSELS NOT PROPERLY EQUIPPED...REMAIN IN PORT OR AVOID THE WARNING AREA. && $$ LMZ521-522-200515- /O.CON.KGRB.GL.W.0005.000000T0000Z-130120T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 304 PM CST SAT JAN 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WEST TO NORTHWEST WINDS WILL INCREASE TO 35 KTS THIS EVENING...WITH GALE FORCE GUSTS TO 45 KTS EXPECTED BEFORE MIDNIGHT. * WAVES WILL BUILD TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
569 WHUS73 KGRB 200256 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 856 PM CST SAT JAN 19 2013 ...WEST TO NORTHWEST GALES EXPECTED TONIGHT...WITH HEAVY FREEZING SPRAY EXPECTED AFTER MIDNIGHT THROUGH SUNDAY MORNING... .WEST TO NORTHWEST GALES WILL CONTINUE THE WAKE OF AN ARCTIC COLD FRONTAL PASSING THROUGH TONIGHT. GUSTS TO 45 KTS CAN BE EXPECTED UNTIL AROUND MIDNIGHT...THEN WEST WINDS TO AROUND 30 KTS THROUGH SUNDAY MORNING. ARCTIC AIR WILL RUSH IN BEHIND THE COLD FRONT LATE TONIGHT. COLD TEMPERATURES COMBINED WITH INCREASING WAVES DUE TO STRONG WINDS WILL CREATE CONDITIONS FAVORABLE FOR HEAVY FREEZING SPRAY AFTER MIDNIGHT ON LAKE MICHIGAN. EXPECTED FREEZING SPRAY TO CONTINUE THROUGH SUNDAY MORNING BEFORE WINDS AND WAVES SUBSIDE AND CONDITIONS IMPROVE. LMZ541>543-201100- /O.CON.KGRB.GL.W.0005.000000T0000Z-130120T1200Z/ /O.CON.KGRB.UP.W.0001.130120T0600Z-130120T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 856 PM CST SAT JAN 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... * WEST TO NORTHWEST WINDS TO 35 KTS... WITH GALE FORCE GUSTS TO 45 KTS UNTIL AROUND MIDNIGHT. * WAVES WILL BUILD TO 4 TO 7 FT. * EXPECT HEAVY FREEZING SPRAY TO DEVELOP AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS...OR VESSELS NOT PROPERLY EQUIPPED...REMAIN IN PORT OR AVOID THE WARNING AREA. && $$ LMZ521-522-201100- /O.CON.KGRB.GL.W.0005.000000T0000Z-130120T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 856 PM CST SAT JAN 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WEST TO NORTHWEST WINDS WILL INCREASE TO 35 KTS... WITH GALE FORCE GUSTS TO 45 KTS EXPECTED UNTIL AROUND MIDNIGHT. * WAVES TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
667 WHUS73 KGRB 200949 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 349 AM CST SUN JAN 20 2013 ...GUSTY NORTHWEST WINDS EXPECTED TO DECREASE BY AFTERNOON... .WINDS HAVE STARTED TO SUBSIDE IN THE WAKE OF A POWERFUL ARCTIC COLD FRONT...BUT WILL STILL REMAIN QUITE GUSTY UNTIL ABOUT MIDDAY. LMZ541>543-201800- /O.CAN.KGRB.GL.W.0005.000000T0000Z-130120T1200Z/ /O.NEW.KGRB.SC.Y.0012.130120T0949Z-130120T1800Z/ /O.CAN.KGRB.UP.W.0001.000000T0000Z-130120T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 349 AM CST SUN JAN 20 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE HEAVY FREEZING SPRAY WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. * NORTHWEST WINDS 15 TO 20 KTS WITH GUSTS TO 25 TO 30 KTS CAN BE EXPECTED UNTIL MIDDAY. * WAVES WILL REMAIN 3 TO 5 FEET THROUGH THE MORNING HOURS. * AREAS OF FREEZING SPRAY ARE STILL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-522-201800- /O.CAN.KGRB.GL.W.0005.000000T0000Z-130120T1200Z/ /O.NEW.KGRB.SC.Y.0012.130120T0949Z-130120T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 349 AM CST SUN JAN 20 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * NORTHWEST WINDS 15 TO 20 KTS WITH GUSTS TO 25 TO 30 KTS CAN BE EXPECTED UNTIL MIDDAY. * WAVES WILL REMAIN 3 TO 5 FEET THROUGH THE MORNING HOURS. * AREAS OF FREEZING SPRAY ARE STILL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 19, 4:09 AM CST, 33 minutes earlier.
Area forecast discussion, Jan 19, 4:09 AM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 409 AM CST SAT JAN 19 2013 .SHORT TERM...TODAY THROUGH SUNDAY...PCPN TRENDS...STRONG WINDS... FALLING TEMPERATURES AND ASSOCIATED WIND ADVISORY/WIND CHILL/MARINE HEADLINES ARE THE MAIN FCST CONCERNS. CLIPPER LOW OVER NE ND/NW MN WILL TRACK THROUGH THE UPPER PENINSULA OF MICHIGAN TODAY...AND DRAG AN ARCTIC COLD FRONT THROUGH THE FCST AREA THIS AFTERNOON. SCT SNOW SHOWERS SEEN OVER THER MN ARROWHEAD AND FAR NW WI SHOULD BRUSH THROUGH NORTHERN WI THIS MORNING...AND ADDITIONAL SNOW SHOWERS WILL ACCOMPANY THE COLD FRONT THIS AFTERNOON. ALTHOUGH MOISTURE IS LACKING WITH THIS SYSTEM...VERY STG DYNAMICS ASSOC WITH A STG S/W TROF...THE LFQ OF AN UPPER LEVEL JET...DEEP MID-LEVEL FRONTOGENTIC FORCING AND STEEP 850-700 MB LAPSE RATES WILL HELP GENERATE SCT MODERATE SNOW SHOWERS ALONG THE FRONT THIS AFTERNOON. THIS COULD END UP BEING A HISA (HIGH IMPACT SUB-ADVISORY) EVENT...AS LOCALLY POOR VISIBILITIES WILL LIKELY OCCUR...AND WET ROADS WILL QUICKLY FREEZE AS TEMPERATURES PLUMMET BEHIND THE FRONT LATE THIS AFTERNOON. PLAN TO ISSUE AN SPS LATER ON IN THE SHIFT TO HIGHLIGHT THIS THREAT. HAVE MAINTAINED LIKELY POPS ACROSS NC WI FOR THIS AFTERNOON...WHERE MOST PLACES SHOULD PICK UP AN INCH OR SO OF SNOW THIS AFTERNOON...WITH LOCALLY HIGHER AMOUNTS IN VILAS COUNTY. PCPN TRENDS WILL TRANSITION TO MORE OF A TYPICAL NW FLOW LAKE EFFECT PATTERN TONIGHT INTO SUNDAY. THE SETUP IS NEVER PERFECT FOR BIG ACCUMS...AS THE WIND TRAJECTORY IS BIT TOO WESTERLY AT TIMES...STG SUBSIDENCE OCCURS AT TIMES...AND LLVL TEMPS BECOME TOO COLD FOR DENDRITES BY MID-EVENING TONIGHT. PLAN TO MENTION ADDITIONAL ACCUMS OF 1 TO 3 INCHES IN VILAS COUNTY TONIGHT AND ANOTHER INCH ON SUNDAY. STG CAA AND SUBSIDENCE IN THE WAKE OF THE FRONT...COMBINED WITH 925 MB WINDS 40-45 KTS/850 MB WINDS OF 45-55 KT...AND STEEP LLVL LAPSE RATES...SHOULD RESULT IN WIND GUSTS TO 45 TO 50 MPH ACROSS MOST OF C/EC WI AND THE LAKESHORE LATE THIS AFTERNOON AND TONIGHT. HAVE ISSUED A WIND ADVISORY FOR THIS AREA. THE WINDS WILL SUBSIDE A BIT OVERNIGHT...BUT THE COMBINATION OF WIND/TEMPS WILL PRODUCE WIND CHILLS AS COLD AS -25 OVER MUCH OF NC/C WI OVERNIGHT INTO SUNDAY MORNING. HAVE ISSUED A WIND CHILL ADVISORY FOR THAT AREA. .LONG TERM...SUNDAY NGT THRU NEXT FRI. THE MAIN STORY FOR THE FIRST PART OF THE EXTENDED FCST TO BE THE ARCTIC BLAST WHICH WL SETTLE OVER THE REGION WITH THE COLDEST AIR THIS WINTER SEASON. NOT UNTIL THE WRN CONUS UPR RDG BREAKS DOWN AT MID-WEEK WL THE ARCTIC AIR BEGIN TO LEAVE WI...TO QUICKLY BE FOLLOWED BY A RELATIVELY STRONG/FAST-MOVING SHORTWAVE TROF ACROSS THE NRN TIER OF STATES. THIS SYSTEM WOULD IMPACT NE WI THU-THU NGT AND BRING THE NEXT CHC FOR MEASURABLE SNOW. TEMPS BY LATE IN THE WORK WEEK SHOULD AT LEAST APPROACH NORMAL ALTHO ANOTHER COOL DOWN IS HINTED AT BY THE MDLS FOR NEXT WEEKEND. ARCTIC AIR WL CONT TO POUR INTO THE GREAT LAKES SUNDAY NGT WITH 8H TEMPS OVER NW WI APPROACHING -30C. THE PRESSURE GRADIENT IS STILL FAIRLY TIGHT BETWEEN THE DEPARTED CLIPPER OVER SE CANADA AND STRONG HI PRES OVER THE NRN/CNTRL PLAINS. EXPECT TO SEE WIND CHILL HEADLINES TO BE ISSUED WITH MIN TEMPS RANGING FROM THE MID-TEENS BELOW ZERO N-CNTRL TO AROUND ZERO LAKESIDE...COUPLED WITH W-NW WINDS AROUND 10 MPH...TO SEND WIND CHILLS INTO THE -20 TO -32 DEGREE RANGE. THESE W-NW WINDS ARE NOT A FAVORABLE TRAJ FOR HEAVY LAKE EFFECT SNOW SHWRS OVER VILAS CNTY...HOWEVER ANTICIPATE SEEING AT LEAST SCT SNOW SHWR ACTIVITY REACH THE FAVORED SNOWBELT AREAS OF THE CNTY WITH PERHAPS UP TO AN INCH OF ACCUMULATION. LITTLE CHANGE EXPECTED SYNOPTICALLY SPEAKING HEADED INTO MON WITH THE NW FLOW ALOFT AND THE ARCTIC AIR MASS LOCKED IN OVER THE REGION. THE BETTER LAKE EFFECT SNOW WL CONT TO FAVOR NW/ERN 1/3 OF UPR MI WITH ONLY SCT ACTIVITY AFFECTING VILAS CNTY. TEMPS WL REMAIN THE BIG STORY AS MUCH OF N-CNTRL AND CNTRL WI WL NOT GET OUR OF THE NEGATIVE NUMBERS (GENERALLY ZERO TO 5 BELOW). ON TOP OF THE VERY COLD TEMPS WL BE A SUSTAINED W-NW WIND OF 10 TO 20 MPH WHICH WOULD PLACE WIND CHILL READINGS AT -20 DEGS OR COLDER FOR ALMOST THE ENTIRE FCST AREA...THUS HEADLINES BY NEED TO BE EXTENDED RIGHT THRU MON. THE AREA OF HI PRES IS FCST TO EXTEND FROM THE UPR MS VALLEY TO THE OZARKS MON NGT WITH WINDS BACKING A BIT MORE TO A 280 OR 290 DEGREE DIRECTION WHICH IS EVEN MORE OF AN UNFAVORABLE TRAJ TO BRING LAKE EFFECT INTO VILAS CNTY...THUS AM NOT EXPECTING MUCH (IF ANY ACCUMULATION). THERE WL BE SOME WIND THRU THE NGT WHICH WOULD HELP TO PREVENT TEMPS FROM COMPLETELY FREE-FALLING. EVEN SO...MON NGT APPEARS TO BE THE COLDEST NGT WITH READINGS DROPPING TO NEAR 20 BELOW ZERO N-CNTRL...AROUND 5 BELOW ZERO ALONG THE LK MI SHORELINE. ADD IN SOME WIND AND WE ARE LOOKING AT ADDITIONAL WIND CHILL HEADLINES FOR ALL OF NE WI. THE HI PRES FINALLY REACHES THE WRN GREAT LAKES REGION ON TUE WHICH SHOULD ALLOW FOR WINDS TO LIGHTEN UP (GENERALLY IN THE 5-10 MPH RANGE). THIS SFC HI DOES NOT HAVE A LOT OF DRY AIR WITH IT AS FCST SOUNDINGS INDICATE SEVERAL LAYERS OF MOISTURE...THUS PARTLY SUNNY SKIES WOULD BE THE BEST CASE SCENARIO. MAX TEMPS WL AGAIN STRUGGLE TO REACH ZERO...ESPECIALLY AFTER THE BITTERLY COLD START TO THE DAY. MAY NEED TO TAKE VALUES DOWN A DEGREE OR TWO FROM THE PREVIOUS FCST. CHANGES IN THE OVERALL SYNOPTIC PATTERN BEGINS TUE NGT AS THE WRN CONUS UPR RDG STARTS TO MOVE TOWARD THE ROCKIES AND WEAKEN A BIT. ONE MORE VERY COLD NGT ANTICIPATED ACROSS NE WI WITH THE SFC HI PRACTICALLY OVERHEAD (THUS LIGHT WINDS). LOOK FOR MIN TEMPS TO RANGE FROM 10 BELOW TO 15 BELOW NORTH TO AROUND ZERO LAKESIDE. SOME MODERATION IN TEMPS IS EXPECTED ON WED AS THE SFC HI SHIFTS TO OUR EAST ALLOWING WINDS TO BACK W-SW AND THE CORE OF THE UPR TROF PULLS FARTHER EAST. IN ADDITION...THE UPR RDG QUICKLY BREAKS DOWN OVER THE ROCKIES ALLOWING FOR SOME MILDER PACIFIC AIR TO BEGIN MOVING INTO THE CNTRL CONUS. SINCE THE MEAN FLOW TO BECOME LESS AMPLIFIED WITH THE BREAK DOWN OF THE UPR RDG...THIS WL ALLOW FOR A PACIFIC SYSTEM TO RACE EWD ACROSS THE CONUS WED NGT INTO FRI. AS ONE WOULD EXPECT...THE MDLS ARE HAVING SERIOUS TIMING ISSUES WITH THIS SYSTEM...AS WELL AS THE TRACK OF THE ACCOMPANYING SFC LOW. SIMPLY TAKING A ROUGH AVERAGE OF THE MDLS WOULD FAVOR THIS SYSTEM AFFECTING NE WI DURING THE THU- THU NGT TIME FRAME WITH SOME MEASURABLE SNOW. AMOUNTS COULD BE LIMITED DUE TO THE SPEED OF THE SYSTEM OVERALL...BUT WAY TOO EARLY TO DETERMINE SNOW EXTENT JUST YET. TEMPS ARE PROGGED TO WARM INTO THE TEENS TO LWR 20S FOR BOTH THU AND FRI...BUT THERE ARE SIGNS OF ANOTHER UPR RDG BUILDING ACROSS THE WRN CONUS TOWARD NEXT WEEKEND WHICH COULD DUMP ANOTHER COLD AIR MASS INTO THE GREAT LAKES. THIS AIR MASS WHILE COLD...WL NOT BE ANYTHING COMPARED TO THE IMPENDING ARCTIC BLAST FROM EARLIER IN THE WEEK. && .AVIATION...LOW CLOUDS REMAINED ACROSS FAR NORTHERN WI EARLY THIS MORNING...AND SCT SNOW SHOWERS WILL LIKELY IMPACT THAT AREA THIS MORNING. HOWEVER...THE BIGGEST AVIATION HAZARDS WILL ACCOMPANY AN ARCTIC COLD FRONTAL PASSAGE THIS AFTERNOON. SCT SNOW SHOWERS WILL DEVELOP ALONG THE FRONT...WITH LOCAL VSBYS BLO 1SM. IN ADDITION... STRONG WEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND TONIGHT... WITH GUSTS TO 35 TO 45 KTS...HIGHEST ACROSS C/EC WI AND ALONG THE LAKESHORE. LAKE EFFECT SNOW SHOWERS WILL DEVELOP IN NC WI LATER TODAY INTO TONIGHT...ESPECIALLY ACROSS VILAS COUNTY. && .MARINE...HAVE CANCELLED THE SMALL CRAFT ADVISORY EARLY THIS MORNING...AND ISSUED A GALE WARNING FOR LATE THIS AFTERNOON AND TONIGHT. WEST TO NORTHWEST GALE FORCE GUSTS WILL INCREASE TO 45 KTS. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST SUNDAY FOR WIZ031-037>039-045-048-049. WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY FOR WIZ022-040-050. WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT FOR WIZ030-035-036. WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY FOR WIZ005-010-011-018-019-030-035-036. && KIECKBUSCH/KALLAS
Hazardous weather outlook, Jan 18, 2:51 PM CST, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 251 PM CST FRI JAN 18 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 251 PM CST FRI JAN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY AN ALBERTA CLIPPER IS FORECAST TO MOVE THROUGH NORTHERN SECTIONS OF THE REGION SATURDAY INTO SATURDAY EVENING. IT SHOULD BRING AN INCH OR TWO OF SNOW TO NORTHERN WISCONSIN. ARCTIC AIR WILL BEGIN TO ARRIVE SUNDAY AND REMAIN THROUGH THE MIDDLE OF NEXT WEEK. WIND CHILL ADVISORIES OR WARNINGS WILL LIKELY BE NECESSARY MONDAY AND TUESDAY. ARCTIC AIR MOVING OVER THE WARMER WATERS OF LAKE SUPERIOR WILL BRING SEVERAL ROUNDS OF LAKE EFFECT SNOW SHOWERS TO VILAS COUNTY FROM SATURDAY NIGHT THROUGH AT LEAST MONDAY NIGHT. WHILE HEAVIER ACCUMULATIONS SHOULD REMAIN NORTH OF THE MICHIGAN BORDER...THE FAVORED SNOWBELT AREAS OF VILAS COUNTY COULD PICK UP SEVERAL INCHES OF ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-192100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 251 PM CST FRI JAN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SOUTH TO SOUTHWEST WINDS MAY GUST TO 25 TO 30 KNOTS AT TIMES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PASSAGE OF AN ARCTIC COLD FRONT WILL LIKELY LEAD TO NORTHWEST GALES FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. RDM/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 4:19 AM CST | Wind Chill Advisory | GRB | Forest, Langlade, Lincoln, Marathon, Oneida, Portage and 2 more | 29 hr |
| Jan 19, 4:27 AM CST | Wind Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 7 more | 23 hr |
| Jan 19, 3:04 PM CST | Heavy Freezing Spray Warning | GRB | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.